Thunderstorm Wind, Smith
- When
- August 10, 5:45 PM CST
- Where
- Smith County, 1.38 mi S of Tyler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.330, -95.300
A tree was downed near the Tyler, Texas mall.
Late afternoon and early evening convection developed across Northeast Texas on August 10th. These storms developed in a moderately unstable airmass and once they decayed, they produced strong and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Late afternoon and early evening convection developed across Northeast Texas on August 10th. These storms developed in a moderately unstable airmass and once they decayed, they produced strong and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 10, 2:25 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT SAT AUG 10 2013 .DISCUSSION... THE CURRENT AFTERNOON RADAR IMAGERY IS SHOWING A FEW SHOWERS AND ISOLATED THUNDERSTORMS THAT ARE TRYING TO DEVELOP ALONG A STATIONARY BOUNDARY JUST SOUTH OF I30....WHILE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH A LOW MIGRATING ACROSS THE GULF HAS REMAINED JUST SOUTH OF THE CWA. THE CURRENT THUNDERSTORM ACTIVITY ACROSS THE AREA SHOULD LINGER THROUGH THE REMAINDER OF THE DAYLIGHT HOURS...THEN BEGIN TO DISSIPATE. MODELS HOLD THE STATIONARY FRONTAL BOUNDARY NEAR THE I30 CORRIDOR THROUGH THE REMAINDER OF THE WEEKEND...THEN BEGIN TOP LIFT THIS FEATURE ON MONDAY. THE UPPER LOW IN THE GULF SHOULD MIGRATE INTO MEXICO TONIGHT...REMOVING ITS INFLUENCE ON ANY RAIN CHANCES. THAT LEAVES THE INFLUENCE OF THE UPPER RIDGE ACROSS THE AREA...AND THIS WILL CONTINUE TO SPELL HOT AND DRY CONDITIONS FOR MUCH OF THE AREA INTO THE EARLY PART OF THE WORK WEEK. MODELS DO GIVE HOPE BY THE MIDDLE OF THE WORK WEEK...AS THE RIDGE SHIFTS WEST AND ALLOWS AN UPPER LEVEL TROUGH AXIS TO POSITION ACROSS THE AREA IN THE LATTER PART OF THE WORK WEEK. RAIN CHANCES SHOULD INCREASE WITH THIS TROUGH BY MID WEEK...WITH A COOL DOWN TEMPS FALLING JUST BELOW CLIMO READINGS AT END OF THE WORK WEEK. SO TO SUM UP THIS DISCUSSION...VERY LITTLE CHANGE IN THE SHORT TERM AS THE HEAT CONTINUES...BUT THERE IS HOPE AS THINGS DO LOOK BETTER AT THE END OF THE PERIOD. ELEVEN && .AVIATION... VFR FLIGHT WEATHER TO PREVAIL THROUGHOUT MOST OF THE NEXT TAF FORECAST PERIOD ENDING AT 12/00Z. WIDELY SCATTERED CONVECTION ONGOING THIS AFTERNOON WILL DECREASE IN COVERAGE TONIGHT...BUT INCREASE AGAIN SUNDAY AFTERNOON. THE STRONGER THUNDERSTORMS WILL CREATE SOME WIND AND TURBULENCE ISSUES AS WELL AS BRIEF RESTRICTIONS TO VISIBILITY AND CEILINGS. ALSO...EXPECT SOME REDUCTION IN VISIBILITY TO MVFR FOR A COUPLE OF HOURS AROUND SUNRISE SUNDAY DUE TO FOG AND HAZE. SURFACE WIND SOUTH TO SOUTHEAST 6-12 KTS THROUGHOUT MUCH OF THE PERIOD. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 98 76 97 76 / 20 20 20 20 10 MLU 72 96 72 93 74 / 20 20 20 20 20 DEQ 74 96 74 95 71 / 30 20 20 20 20 TXK 76 96 75 94 75 / 30 20 20 20 20 ELD 73 97 73 94 72 / 30 20 20 20 20 TYR 76 98 77 95 77 / 20 20 20 10 10 GGG 76 99 76 97 76 / 20 20 20 20 10 LFK 74 98 74 95 75 / 20 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 AM CDT SAT AUG 10 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1128 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION WEAK UPPER LEVEL DISTURBANCES INTERACT WITH DAYTIME INSTABILITY DURING AFTERNOON HEATING. ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE OVERNIGHT AS WELL...BUT THE THREAT FOR ORGANIZED HAZARDOUS WEATHER IS LOW. HOWEVER...SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. IN ADDITION...AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S. WHEN COMBINED WITH THE HUMIDITY...AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THE AREA. CHANCES FOR MORE ORGANIZED SHOWERS AND THUNDERSTORMS WILL INCREASE BY TUESDAY AND WEDNESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES DROP SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ELEVEN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT SAT AUG 10 2013
TXZ137-138-150-151-102300-
GREGG-HARRISON-PANOLA-RUSK-
530 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE AND TATUM...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TATUM...OR 16 MILES SOUTHWEST OF
MARSHALL. THIS STORM WAS NEARLY STATIONARY.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT SAT AUG 10 2013
LAZ001-002-102315-
BOSSIER-CADDO-
539 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BOSSIER CITY AND SHREVEPORT...
AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF BENTON...OR 9 MILES
NORTHWEST OF BOSSIER CITY...MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT SAT AUG 10 2013
TXZ138-150-151-110030-
HARRISON-PANOLA-RUSK-
623 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...HENDERSON...MINDEN AND
PINEHILL...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ELYSIAN FIELDS TO 5 MILES SOUTH OF HENDERSON...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF CARTHAGE TO HENDERSON. THESE
STORMS WERE NEARLY STATIONARY.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
05The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed near the Tyler, Texas mall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462260.